MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a thoracic abdominal aortic aneurysm.It was reported that during the index procedure final angiogram showed a small type ia endoleak.The proximal end of the graft was ballooned with a reliant however it is unknown it the endoleak resolved as a further angiogram was not carried out due to renal issues with the patient.Per the physician the cause of the event was patient's diseased aorta.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Additional information: it was confirmed the previously reported renal issues that prevented further angiograms being performed on the patient was a pre-existing medical condition.Film analysis summary: the cause of the reported small type ia endoleak observed during implant could not be determined from the pre-implant films returned.Images during implant were not available for review, and the reported endoleak could not be assessed.Post-implant ct¿s were also not provided.Review of a pre-implant ct/3d film report revealed that the patient had an unknown size taa located in the mid-descending thoracic; ~10 cm caudal from the lsa.Just past the mildly angulated arch, the thoracic diameter along a 20mm length of the essentially straight proximal seal ranged from 31 ¿ 34mm, with moderate calcification and slight thrombus observed.The moderately calcified distal seal zone ranged in diameter from 30 ¿ 32mm, and the thoracic measured 30mm in diameter just above the celiac artery.No imaging was returned showing the access vessel morphology.The cause of the endoleak may have been anatomy related.However, other than the mild calcification and thrombus observed along the proximal seal, analysis of the returned films did not reveal any other anatomical characteristics that may have contributed to the reported endoleak.Due to a patient¿s reported renal issues, final angiogram post-ballooning could not be performed to confirm if the endoleak was still present at the end of the implant procedure.Therefore, it is possible that the type ia endoleak may have resolved after normal stent graft ballooning had been performed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8173691
Report Number9612164-2018-03684
Device Sequence Number11199335
Product Code MIH
UDI-Device Identifier00643169346956
UDI-Public00643169346956
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Model NumberVAMF3838C150TU
Device Catalogue NumberVAMF3838C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR